MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID

BOSTON SCIENTIFIC CORPORATION SPYGLASS? DISCOVER; CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Model Number M00546780
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Confusion/ Disorientation (2553); Unspecified Tissue Injury (4559); Insufficient Information (4580)
Date of Event 12/01/2025
Type of Reportable Event Death
Event or Problem Description
It was reported to boston scientific corporation that a spy discover catheter was used during an interventional radiology (ir) procedure performed on an unknown procedure date.During the procedure, an irrigation pump was connected to the irrigation port of the spy discover catheter.The procedure lasted approximately seven to eight hours and the physician used between six and ten bottles of one thousand milliliter (ml) sterile water for irrigation.The patient was confused upon exiting the procedure and subsequently passed away at a later date.There was no reported allegation with the spy discover catheter.The patient's cause of death is unknown at this time, and an investigation is under way at (b)(6) hospital.It was reported that "many have implied that hyponatremia occurred, but they are investigating potential other factors".Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional relevant details become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
Block b2 (date of death): patient's date of death is unknown.Block b3 (date of event): date of event was approximated to 12/01/2025 as no event date was reported.Block d4, h4: the complainant was unable to report the lot number; therefore, the manufacture date and expiration date are unknown.Block h6 (impact codes): imdrf impact code f02 is being used to capture the reportable event of patient death.Imdrf patient code e2401 is being used to capture the reportable patient complication of hyponatremia.
 
Additional Manufacturer Narrative
Block b2 (date of death): patient's date of death is unknown.Block b3 (date of event): date of event was approximated to 12/01/2025 as no event date was reported.Block d4, h4: the complainant was unable to report the lot number; therefore the manufacture date and expiration date are unknown.Block h6 (impact codes): imdrf impact code f02 is being used to capture the reportable event of patient death.Imdrf patient code e2401 is being used to capture the reportable patient complication of hyponatremia.Block h11: investigation summary: based on the available information, boston scientific concludes that the reported patient complications could not be confirmed.The events occurred after the procedure, and there is no objective evidence or descriptive detail to establish the cause of the reported event.Device history record review: a review of the device history record (dhr) was performed.The review of the dhr identified that there were no process related non-conformances, scrap, or rework performed during the production that could explain the event.The reviews ensure each device meets specification prior to release for use.There is no indication the device manufacturing process contributed to the reported complaint.Device technical analysis: the device was not returned for evaluation; therefore, a technical analysis could not be performed.A media inspection was conducted, and the photo provided showed an irrigation pump.The spy discover catheter was not visible in the image.Risk review: a review of the spyscope ds ii hazard analysis was completed and confirmed that the event of death was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: therefore, a review and analysis of all available information indicated the most probable cause is unable to exclude device problem.
 
Event or Problem Description

Brand Name
SPYGLASS? DISCOVER
Common Device Name
CHOLEDOCHOSCOPE AND ACCESSORIES, FLEXIBLE/RIGID
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key23887967
Report Number3005099803-2025-06875
Device Sequence Number11930083
Product Code FBN
UDI-Device Identifier08714729994183
UDI-Public(01)08714729994183
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K200483
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00546780
Device Catalogue NumberM00546780
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/26/2025
Supplement Date Received by Manufacturer02/27/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date03/30/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown